Alert archive / Illinois / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 73, NWS Lincoln, IL

June 1, 2019Morgan County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 1, 2019, 7:01 PM CDT for Morgan County, Illinois. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 1, 2019, 7:01 PM CDT (00:01 UTC)
Expired
Jun 1, 2019, 7:30 PM CDT
In force
29 min
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Morgan County, IL

The radar

The Lincoln radar (KILX), 95 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 1, 7:02 PM CDTHAIL 0.75South Jacksonville, IL
Jun 1, 7:18 PM CDTHAIL 13 Ese Woodson, ILLATE REPORT. TIME ESTIMATED FROM RADAR. CORRECTION TO TIME OF EVENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 1, 3:33 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2019-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 231 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2019-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
231 J/kg
Mixed-layer CIN
-74 J/kg
Mixed-layer LCL
1981 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
199 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

903 
WUUS53 KILX 020001
SVRILX
ILC137-020030-
/O.NEW.KILX.SV.W.0073.190602T0001Z-190602T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lincoln IL
701 PM CDT Sat Jun 1 2019

The National Weather Service in Lincoln has issued a

* Severe Thunderstorm Warning for...
  Southeastern Morgan County in west central Illinois...

* Until 730 PM CDT.

* At 700 PM CDT, a severe thunderstorm was located over Woodson, or
  near Jacksonville, moving southeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Jacksonville, Franklin, Murrayville, Woodson, South Jacksonville,
  Nortonville and Lake Jacksonville.

This includes Interstate 72 between mile markers 60 and 71.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3976 9016 3952 8996 3952 9025 3962 9031
      3963 9030 3963 9031 3969 9034
TIME...MOT...LOC 0000Z 331DEG 28KT 3965 9022 

HAIL...1.00IN
WIND...60MPH
 
$$

37
2 follow-up statements
551 
WWUS53 KILX 020014
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
714 PM CDT Sat Jun 1 2019

ILC137-020030-
/O.CON.KILX.SV.W.0073.000000T0000Z-190602T0030Z/
Morgan-
714 PM CDT Sat Jun 1 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR SOUTHEASTERN MORGAN COUNTY...

At 714 PM CDT, a severe thunderstorm was located over Woodson, or 7
miles south of Jacksonville, moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Murrayville, Woodson, Nortonville and Lake Jacksonville. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3970 9016 3952 8996 3952 9025 3966 9026
TIME...MOT...LOC 0014Z 335DEG 19KT 3963 9019 

HAIL...1.00IN
WIND...60MPH
 
$$

37
672 
WWUS53 KILX 020027
SVSILX

Severe Weather Statement
National Weather Service Lincoln IL
727 PM CDT Sat Jun 1 2019

ILC137-020037-
/O.EXP.KILX.SV.W.0073.000000T0000Z-190602T0030Z/
Morgan-
727 PM CDT Sat Jun 1 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MORGAN COUNTY
WILL EXPIRE AT 730 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Illinois.

LAT...LON 3970 9016 3952 8996 3952 9025 3966 9026
TIME...MOT...LOC 0027Z 331DEG 28KT 3955 9013 

$$

37

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:47 PM CDT, 14 minutes earlier.

Area forecast discussion, Jun 1, 6:47 PM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
647 PM CDT Sat Jun 1 2019

.SHORT TERM...(This evening)
ISSUED AT 251 PM CDT Sat Jun 1 2019

19z/2pm mesoanalysis shows a moderately unstable/weakly sheared
environment across central Illinois ahead of a cold front nearing
the Mississippi River. SBCAPE values are currently in the
2500-3000J/kg range, while 0-6km bulk shear remains quite weak at
less than 30kt. Wind shear will increase slightly over the next
couple of hours as a short-wave trough evident on water vapor over
Iowa pivots into Illinois. The added synoptic lift from this
feature should be enough to trigger a broken line of convection
along the advancing cold front. HRRR has not been initializing
very well this afternoon, so its short-term forecast featuring
nearly zero convection this evening is suspect. Visible satellite
imagery is showing enhanced Cu along the front across eastern Iowa
and think this will develop further south as the afternoon
progresses. Given steep low-level lapse rates, think any storms
that develop will have the capability of producing damaging wind
gusts and large hail. Exact areal coverage still remains in
question, but will maintain likely PoPs for thunder everywhere
west of the I-55 corridor late this afternoon...then further
southeast to I-70 by mid-evening. After that, daytime instability
will wane and convection will tend to diminish as it drops toward
the Ohio River Valley by midnight. Once the front passes, skies
will gradually clear from northwest to southeast overnight...with
low temperatures ranging from the middle 50s far northwest around
Galesburg to the lower 60s along/south of I-70.

.LONG TERM...(Sunday through next Saturday)
ISSUED AT 251 PM CDT Sat Jun 1 2019

With a deep upper trough dominating eastern Canada into New
England, northwesterly flow will ensure cool/dry conditions for
central Illinois Sunday through Monday night. High temperatures
will only reach the lower to middle 70s on Sunday, with overnight
lows dropping into the upper 40s and lower 50s. Temps will
moderate toward midweek, but are expected to remain in the 70s
through Tuesday.

Once the trough begins to break down, heights will rise across the
Midwest by the middle and end of next week as a zonal flow pattern
takes hold. A cold front will drop into the region Tuesday night
into Wednesday, then will become parallel to the upper flow and
essentially stall through the remainder of the period. Showers and
thunderstorms will become likely Tuesday night into Wednesday
ahead of the front...then will stick around for the rest of the
week. While not a complete washout, periods of showers/thunder are
expected through next Saturday. While it is still too early to
pinpoint any specific severe weather threat, locally heavy
rainfall may become an issue. Current projections suggest rain
amounts of 2 to 3 inches across central/southeast Illinois next
week, which will likely aggravate ongoing river flooding.

&&

.AVIATION...(For the 00Z TAFS through 00Z Sunday evening)
Issued at 647 PM CDT Sat Jun 1 2019

Radar trends continue to suggest the central Illinois terminals
will be missed by convection this evening. Have therefore removed
TEMPO groups in favor of a period of VCTS between 00z and 04z. The
cold front responsible for widely scattered showers/thunder is
currently just east of the Mississippi River and will push
steadily eastward this evening. Once the front passes, SW winds
will veer to NW and skies will become clear late this evening
through the overnight hours. Skies will initially be clear Sunday
morning: however, NAM Cu rule and forecast soundings indicate SCT
diurnal cloud development with bases around 5000ft from late
morning through the afternoon.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Barnes
LONG TERM...Barnes
AVIATION...Barnes
Hazardous weather outlook, Jun 1, 3:01 PM CDT, 4 hours before
Hazardous Weather Outlook
National Weather Service Lincoln IL
301 PM CDT Sat Jun 1 2019

ILZ027>031-037-038-022015-
Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford-
301 PM CDT Sat Jun 1 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected through early this evening.
There is an enhanced risk that some of these storms could be
severe, with damaging winds and large hail being the main severe
weather threats.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Additional thunderstorms are possible Tuesday night through
Friday. Severe weather is currently not expected.

Moderate flooding will continue along the Illinois River from
Peoria upstream, with steady rises through the first part of the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 4 to 8 pm.

ILZ036-040-041-047-049-050-022015-
Cass-Fulton-Mason-Morgan-Schuyler-Scott-
301 PM CDT Sat Jun 1 2019

This Hazardous Weather Outlook is for portions of central
Illinois and west central Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected through early this evening.
There is an enhanced risk that some of these storms could be
severe, with damaging winds and large hail being the main severe
weather threats.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Additional thunderstorms are possible Tuesday night through
Friday. Severe weather is currently not expected.

Major flooding will continue along the Illinois River from
Beardstown downstream, and will crest close to record levels
Monday through Wednesday. Moderate flooding will continue along
the La Moine and Spoon Rivers into the weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 4 to 8 pm.

ILZ042>046-048-051>057-061-062-066-022015-
Champaign-Christian-Coles-Cumberland-De Witt-Douglas-Edgar-
Effingham-Logan-Macon-Menard-Moultrie-Piatt-Sangamon-Shelby-
Vermilion-
301 PM CDT Sat Jun 1 2019

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected through this evening. There
is an enhanced risk that some of these storms could be severe,
with damaging winds and large hail being the main severe weather
threats.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Additional thunderstorms are possible Tuesday night through
Friday. Severe weather is currently not expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 5 to 9 pm.

ILZ063-067-068-071>073-022015-
Clark-Clay-Crawford-Jasper-Lawrence-Richland-
301 PM CDT Sat Jun 1 2019

This Hazardous Weather Outlook is for portions of east central
Illinois and southeast Illinois.

.DAY ONE...TONIGHT...

Scattered thunderstorms are expected this evening. There is a
slight risk that some of these storms could be severe, with
damaging winds and large hail being the main severe weather
threats.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

Additional thunderstorms are possible Tuesday night through
Friday. Severe weather is currently not expected.

Minor flooding will continue along the Wabash River from Palestine
upstream.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed from 6 to 9 pm.

Shimon

In the hours before

Special weather statement, Jun 1, 6:56 PM CDT, 5 minutes before
Special Weather Statement
National Weather Service Lincoln IL
656 PM CDT Sat Jun 1 2019

ILZ049-050-020030-
Scott-Morgan-
656 PM CDT Sat Jun 1 2019

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL SCOTT AND
SOUTHEASTERN MORGAN COUNTIES UNTIL 730 PM CDT...

At 656 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodson, or near Jacksonville, moving southeast at 35 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Jacksonville, Franklin, Murrayville, Woodson, South Jacksonville,
Lynnville, Nortonville and Lake Jacksonville.

This includes Interstate 72 between mile markers 58 and 71.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
west central Illinois.

LAT...LON 3970 9038 3978 9017 3952 8994 3952 9030
TIME...MOT...LOC 2356Z 331DEG 30KT 3967 9023

37

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 9:12 PM CDTSpecial Weather StatementILXDeWitt18 min
Jun 1, 9:51 PM CDTSpecial Weather StatementILXChampaign24 min
Jun 2, 8:35 AM CDTRiver Flood WarningILXClay, Richland37 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.